General Question

deni's avatar

Female jellies: Help...why do I have cramps all the time?

Asked by deni (22658points) February 10th, 2010

The past three or four days I have had constant cramps. They aren’t severe, but they are enough to notice. Not bad enough to keep me in bed all day, but they are annoying. I had them all day yesterday and all night last night, and on and off a few days before too. My period isn’t due for another week at least and even then it would be early. I have never ever had cramps any time of the month except the first day of my period and MAYBE light ones the day before. But never smack dab in the middle of the month.

While they certainly feel like menstrual cramps I’m also thinking maybe I’m confusing the feeling for some type of digestive issue? Often when I get these cramps I feel kind of gassy, but my stomach really doesn’t hurt or anything. I also just started taking the pill three weeks ago, but I haven’t read anywhere that cramps in the middle of the month are a side effect of it…if anything, it’s supposed to make cramps go away, no?

Any input is greatly appreciated. And, if all you’re going to say is to see a doctor, then just move along to the next question. I know that’s an option, but I wanted Fluther’s wisdom first. Thanks!!!!!!!!

Observing members: 0 Composing members: 0

13 Answers

MrGV's avatar

Eat more bananas and drink more water.

zephyr826's avatar

I wouldn’t worry just yet. Many women react to the pill in different ways. One of my college roommates had cramps for three weeks in her first month. After that first cycle, they went away. thank God. If they don’t go away once you get your period, then maybe consult a doctor, but if you can deal with the pain, I’d advise to wait it out.

Then again, I’m one of those people who waits until they’re dying before seeking medical attention, so take my advice with a grain of salt. I hope you feel better

MissAusten's avatar

I don’t know what effect the pills may have as your body adjust to them, but that may be a factor. When I was pregnant with my second child, I kept feeling like I had menstrual cramps. It worried me, and I went to the doctor every time it happened. He could find no cause for the cramps, and finally decided I was probably just constipated. In his opinion, being constipated could feel like uterine cramps. I never actually believed him, because I know what constipation feels like and I know what cramps feel like. Whatever the cause, things went fine.

I can’t help it, I have to say this anyway! Sorry sorry sorry! I think if you aren’t feeling better by tomorrow you should call the doctor just to ask. :P

fireinthepriory's avatar

I’d take some motrin and see if it gets better. Your body might just be reacting to your starting the pill. The pill tricks your body into thinking it’s pregnant so that it won’t ovulate, so right now your body is thinking you’ve just gotten preggers and I assume that this could cause it to do any number of crazy things, including some uterine cramping. Give it a few days, if it happens again next month then start to worry. Of course I should note that, like @zephyr826, I wait till I’m bleeding from more than one orifice to go to a doctor… :)

deni's avatar

@fireinthepriory good point, i had not thought of that. that would make sense, that if the pill makes your body think its pregnant then these little annoying side effects would be present. i can deal with my body thinking its pregnant. i suppose the worry in the back of my mind is that actually BEING pregnant is also a possibility. i refuse to think about it right now though.

lucillelucillelucille's avatar

Do crunches ‘til you cry.It works for me.

Cupcake's avatar

3 words: Ibuprofen, ibuprofen, ibuprofen.

Every 6–8 hours.

Drink a lot of water.

Stop worrying. It’s normal. tell yourself that.

Think happy, calm uterine muscle thoughts.

MagsRags's avatar

If you’ve been on COCs (Combination Oral Contraceptives—for 3 weeks, you should be getting to the end of your active pills, and that means your withdrawal bleed/period will probably start within a day or two after that. Most women don’t have uterine cramping on active pills, but it sounds like it’s pretty mild, so OK to wait for a bit and see what happens from here. Ibuprofen is fine to try and usually helpful for crampy pain.

Eap6389's avatar

Your dehydrated!! Drink more fluids and they will get better:)

fireinthepriory's avatar

@deni If you’re really nervous about it, take a test. I’ll probably be negative, which will make you feel a lot better, since you’ll know it’s out of the question. :)

tragiclikebowie's avatar

Another cause of this could be an ovarian cyst. My friend had one the size of a volleyball in her without knowing, but it caused her severe cramps.

But if you just started taking the pill it is most likely just effects of your body adjusting. Some women react more to the hormones than others.

La_chica_gomela's avatar

It most likely has to do with starting the pill. The conventional wisdom is to stay on the same brand for at least 3 months to see if things level out, and if it’s still happening, go back to the doctor and try a different brand. Speaking as someone who has tried about 5 different brands and been using birth control for almost 10 years, the first 3 months are usually the same as every other month for me, but it might get better. Also, @MagsRags has good advice.

@Eap6389: “You” + “are” = “You’re” not “Your”.

Zajvhal's avatar

I don’t have too much input on what the cause is. I’m one of the lucky women that rarely get cramps, but I do get very gassy that time of the month. But honestly, when I do get cramps, the absolutely best cure is masturbation. Seriously.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther